Hypothyroid Medication Question....Mikie...??

Discussion in 'Fibromyalgia Main Forum' started by Sra, Feb 12, 2003.

  1. Sra

    Sra New Member

    I have a question about the hormone/medication for hypothyroidism. Does it cause weight loss? I have an underactive thyroid and test out of the normal range, but I do not have a weight problem. I am 5'4" and weigh about 115. I am so tired, I think I will end up trying the medication, but I really don't want to loose weight. Will this make a difference?
    Thanks!!
  2. Mikie

    Mikie Moderator

    Some people with hypothyroid problems gain weight from the change in metabolism and when they start the thyroid hormone, they lose the weight they put on. I'm not a medical professional, but I doubt that returning your thyroid to normal would cause a weight loss since you haven't gained weight from the hypothyroidism. Maybe one of our medical people can tell you.

    I'm on the lowest dose of Synthroid and it has helped me to sleep better and not feel quite so fatigued. I have lost some of the 40 pounds I put on from taking Elavil and Flexeril, but I've been on the Suzanne Somers diet, trying to lose weight.

    Love, Mikie
  3. Sra

    Sra New Member

    Thank you, I really appreciate your input.
    Sra